Page 3 of 7 FirstFirst 12345 ... LastLast
Results 21 to 30 of 63

Thread: Arrhythmia Ended With Supplements

  1. #21
    Senior Member JaneV2.0's Avatar
    Join Date
    Jan 2011
    Posts
    10,495
    Calcium channel blockers have a similar effect as magnesium. I once asked a medical professional why they didn't just recommend magnesium and they couldn't answer. Calcium contracts your muscles; magnesium relaxes them. You need both to be in rough balance, depending on your conditions.

  2. #22
    Senior Member CathyA's Avatar
    Join Date
    Jan 2011
    Posts
    8,988
    I have had ectopy (mostly PVCs) off and on for many years. Are you in perimenopause/menopause? I'm on a very small dose of metoprolol, so I don't think that helps me control them. I've had a stress echo and all is fine, but dang these PVCs can drive me nuts. Sometimes calcium and magnesium work. Sometimes it seems like it's caused by some esophageal irritation and I take something mylanta. Sometimes it's from too much gas in my stomach, and GasX helps. It's really hard to figure it all out (cause and effect). Sometimes it goes away out of the blue, and then come back.
    But....to get to your original question......I would first suggest calcium and magnesium (but find a magnesium that doesn't give you diarrhea, or you'll lose it), and make sure your D is well above the suggested lower limit of normal, and a good B12 in the most absorbable form (methylcobalamine).

    Many people (I've read online) do seem to have a connection between their esophagus and their irregular heartbeats....so make sure yours isn't irritated a lot.
    Funny how some people have a ton of ectopy and don't feel it. And some of us have it and feel every single beat.
    Good luck to you.

  3. #23
    Senior Member
    Join Date
    Jun 2015
    Posts
    1,406
    Quote Originally Posted by HappyHiker View Post
    Good point! Wondering about supplementing while I'm on a calcium channel blocker and ACE drugs?

    Research says the CCBs can cause deficiencies in potassium, D, calcium and possibly CoQ10

    ACE drugs can cause deficiencies of CoQ10, calcium, magnesium, potassium, zinc

    So the two both implicate shortages, possibly, in calcium, potassium, CoQ10. Since I've been long-term with the ACE, magnesium depletion is quite possible. Serum (blood tests) are not a good indicator as Mag shortage as Mag is mostly inter-cellular.

    Not easy to figure out. I've not been supplementing with calcium, but looks as though I should...?

    I do take CoQ10, zinc, b complex, c, d, and fish oil, and try to eat potassium-rich foods. But a shortage of potassium is very possible, given the above..
    ACE inhibitors cause Elevated blood potassium levels not depletion

    If you're adding potassium I wonder if your level is too high? That would definitely affect your heart rate. Have you had blood work in the last 6 months that shows your potassium level?

    Since both drugs you take state CoQ10 depletion, it seems rational to add that supplement. I would search for a clean one that doesn't contain a lot of other items in it.

    I tend to go to this brand for clean supplements: https://www.vitacost.com/vitacost-co...120-capsules-9

    Any change you make, do just 1 for 45-60 days. You need to know what is doing what to your body so that if it's not positive you know what to stop.

  4. #24
    Senior Member
    Join Date
    Jan 2011
    Location
    Phoenix
    Posts
    2,102
    I wouldn’t add any supplements without labs and doc involvement. Vitamins and minerals are medications too.

  5. #25
    Senior Member
    Join Date
    Dec 2013
    Location
    Nevada
    Posts
    7,490
    Having seen many people that have had strokes I am really conservative when it comes to heart or BP issues. Now cholesterol medication you couldn’t pay me to take it.

  6. #26
    Senior Member
    Join Date
    Jan 2011
    Posts
    2,910
    Mom's pharmacist told her to not take vitamin pill at the same time as her new medication. There were potential issues with certain ingredients in some mulit vitamin combinations.

  7. #27
    Senior Member
    Join Date
    Sep 2011
    Posts
    593
    Hubby has episodes of SVT, which is a rapid heart rate. His is caused by an "electrical short" , but even after having episodes in the hosp while hooked to a monitor and going through the process to have an ablation (but didn't, as they couldn't find a trigger), it's not know what causes his issues.

    His cardiologist says dehydration, too much sugar / carbs, and lack of good quality sleep seem to be his triggers. Also, when getting another illness, his heart rhythms will act up. Currently he's recovering from pneumonia, and we are having to check his rate frequently.

    Maybe keep a log and see if their are elements you can control ( drinking more,etc) to add to the arsenal of resources to control your heart.

  8. #28
    Senior Member CathyA's Avatar
    Join Date
    Jan 2011
    Posts
    8,988
    Oh yes..........I forgot to mention sleep apnea. That can cause a lot of irregular heartbeats. Many people don't even realize how many episodes of apnea or obstructive breathing they have during the night.
    Besides getting a sleep study done, you might be able to use a recording finger oximeter from a sleep doctor, that will record if your oxygen levels drop too low during the night. It's much easier than a sleep study.

  9. #29
    Senior Member JaneV2.0's Avatar
    Join Date
    Jan 2011
    Posts
    10,495
    IMO, most people are low in potassium--I know I struggle to get enough. The minimum daily requirement is five grams, which is a lot. And the government mandates that supplements only supply 99 mg. We'd probably all be better off using salt substitute (I like LoSalt) along with actual sodium chloride to raise our levels to optimal. I checked the literature once, and the incidence of hyperkalemia in healthy people is minuscule, scare stories from the medical community aside.

  10. #30
    Senior Member HappyHiker's Avatar
    Join Date
    Jan 2011
    Location
    Mid Atlantic coast after 30 years in No CA
    Posts
    678
    Quote Originally Posted by JaneV2.0 View Post
    IMO, most people are low in potassium--I know I struggle to get enough. The minimum daily requirement is five grams, which is a lot. And the government mandates that supplements only supply 99 mg. We'd probably all be better off using salt substitute (I like LoSalt) along with actual sodium chloride to raise our levels to optimal. I checked the literature once, and the incidence of hyperkalemia in healthy people is minuscule, scare stories from the medical community aside.
    Yep! I just started using a salt substitute of potassium chloride. I don't salt my food very much, but figured it wouldn't hurt...
    just read online that a smoothie that's high in both potassium and magnesium and easy to make: a frozen banana, kale, and almond milk. Gonna give it a whirl...strange combo at first glance, yes??

    Have just read that my diagnosis of "borderline cardiomyopathy" can cause pounding heartbeat and arrhythmia...really no treatment that I'm willing to undertake other than controlling the HBP with meds as I'm doing. I'll continue to do all the lifestyle things such as wholesome diet and regular exercise. I've no other symptoms such as shortness of breath, faintness, nausea, etc.

    On next Doc visit will discuss changing my calcium channel blocker to a beta blocker (recommended for the heart issue) and run another blood test to assess my electrolyte profile... .last time all was within normal bounds...

    Complicated stuff, this.
    Author of the green eco-thriller: Falling Through Time http://fallingthroughtime.com Editor of http://vibrantvillage.com

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •